Gaviscon making asthma worse?

I just wondered if anyone had found taking Gaviscon made their asthma symptoms worse? My GP suggested I try Gaviscon, just as a long shot to see if it would work for my sickness - it hasn't but at least when I see the consultant they can't say 'have you tried...'.

The trouble is I'm finding that for an hour of so after each dose (and I take it 4 times a day, including before bed which makes things bad then) my asthma symptoms - particularly shortness of breath and chest tightness - are much worse. Is this just in my head, or has anyone else found this problem?

4 Replies

oldestnewest
  • gaviscon

    i had to stop takin gaviscon for same reason my chest used to go very tight and coundnt breath, i thought i was going mad so glad that someone else has had same as me. well not glad but you know what i mean xxx

  • Thanks JillyWilly,

    I thought I was going mad, so it's 'great' (I know what you mean!) to hear someone else experienced the same, especially as I couldn't find anything listed as a side-effect. I'm seeing my GP on Wednesday, so I'll ask her then.

  • Hi Ratty,

    Sorry to hear you've been stuck between asthma/sickness - nasty place to be!

    I take it you've already tried other anti-sickness meds, or for some reason or another haven't been able to take them? I only ask since I take one for dizziness which is also an anti-sickness med - Buccastem 3mg (prochlorperazine) and it works very well for my dizziness without affecting my breathing.

    On the other hand, this is probably a very obvious one which your amazing GP has already tried or known you can't have, plus my breathing issues are very weird and not really asthma - but thought I would mention it just in case!

  • I find this wierd coz gavircon, aswel as omperazole and metackopromide have realy helped my sickness and my silent reflux which was causin my attacks at nite! And al this was made worse by long term use of pred wreckin my stomach linin!

You may also like...